Missouri, 2009Heat in Missouri, August 8 to 9, 2009
August 8 to 9, 2009 · NWS LSX · 2 events in 2 counties and zones
High temperatures rose into the upper 90s in St. Louis.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 7
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High temperatures rose into the upper 90s in St. Louis. St. Louis County Department of Health reported 7 heat related injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 8, 11:08 AM CST, 52 minutes earlier.
Area forecast discussion, Aug 8, 11:08 AM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 PM CDT SAT AUG 8 2009
.DISCUSSION...
/351 AM CDT SAT AUG 8 2009/
HEAT IS THE MAIN ISSUE IN THE SHORT TERM...AND THROUGHOUT THIS
WEEKEND. MODELS HAVE MAINTAINED FAIRLY GOOD CONTINUITY WITH THE
SYNOPTIC TEMPERATURE PROFILE THROUGH SUNDAY...AND 00Z RUNS STILL
SUGGEST THAT THERMAL RIDGE WILL STRETCH FROM W KS TO SW IA TODAY.
BY SUNDAY THE RIDGE IS SUPPRESSED S TO ENCOMPASS N MO...WHILE SHTWV
ROTATING AROUND W SIDE OF RIDGE BRINGS CLOUDS AND A VERY SLIGHT DROP
OFF IN TEMPS OVER SE MO/S IL. THEREFORE...DAYTIME TEMPS OVER N
SECTIONS OF FA SHOULD BE PRETTY MUCH THE SAME THROUGHUOT THE WEEKEND
WHILE IN THE S TODAY SHOULD BE THE WARMEST DAY...WITH A SLIGHT
DOWNWARD TWEEK OCCURRING ON SUN. TEMP TRENDS IN GOING FORECAST
STILL LOOK PRETTY GOOD...AND FOR TODAY ARE STILL ON THE HIGH SIDE OF
00Z MOS GUIDANCE WHICH LOOKS APPROPRIATE.
AS FAR AS THE HEAT INDEX AND HEAT HEADLINES ARE CONCERNED...
DEWPOINTS ARE THE MOST DIFFICULT PART OF THE FORECAST. MIXING WILL
BE STRONG TODAY WHICH SHOULD CAUSE A TYPICAL DROP IN DEWPOINTS
DURING THE CRITICAL AFTERNOON HOURS...BUT ITS ALSO POSSIBLE THAT THE
RATHER COOL AND NORMAL RAINFALL OF THIS SUMMER HAS KEPT VEGETATION
GREEN ENOUGH THAT EVAPOTRANSPIRATION COULD ADD A BIT TO THE DEWPOINT
VALUES. CALCULATIONS OF HI FROM HOURLY TEMP/DEWPOINT GRIDS SUGGEST
TWO AREAS WWHERE 105 HI CRITERIA WILL BE REACHED...ONE IN THE STL
METRO AREA WHERE HEADLINE IS ALREADY IN EFFECT...AND THE SECOND OVER
N SECTIONS OF THE FA. THEREFORE...WILL EXPAND ADVISORY TO INCLUDE N
MO AND W CNTRL IL FOR THIS AFTERNOON AND EARLY EVENING. DID NOT
EXPAND THE ADVISORY TO INCLUDE ANY AREAS FOR SUNDAY DUE TO THE
UNCERTAINTY OF DEWPOINT TRENDS. HOPEFULLY...TODAYS TRENDS WILL
PROVIDE THE NECESSARY CLUES TO PIN DOWN SUNDAYS VALUES.
DRY WEATHER IS IN THE OFFING THROUGH THE WEEKEND WITH THE UPPER
RIDGE DOMINATING AREA...BUT AS RIDGE BEGINS TO BREAK DOWN HEADING
INTO MONDAY TSRA THREAT SHOULD BEGIN TO INCREASE. DID PUT SOME LO
POPS IN OUR EXTREME N COUNTIES SUNDAY NIGHT FOR APPROACH OF COLD
FRONT AND SHORTWAVE IN THE WESTERLIES....WITH CHC POPS MOST AREAS
MON-TUE AS FRONTAL BOUNDARY AND DYNAMICS WORK ACROSS THE REGION.
CLOUDS AND COOLER AIR SHOULD MEAN TEMPERATURES RETURNING TO MORE
NORMAL LEVELS.
NO CHANGES IN THE MEDIUM RANGE.
TRUETT
&&
.AVIATION...
/1147 AM CDT SAT AUG 8 2009/
FOR THE 18Z TAFS...CUMULUS CLOUDS HAVE BGN TO DVLP MAINLY ALONG
AND S OF I-70. WILL FCST FEW-SCT CLOUDS ARND 4000 FT THIS AFTN IN
COU...STL AND SUS. BAND OF MID LVL CLOUDS OVER NWRN MO MAY MOVE
E-NEWD THRU UIN THIS AFTN. CUMULUS CLOUDS SHOULD DISSIPATE EARLY
THIS EVNG WITH LOSS OF DAYTIME HTG. GUSTY SWLY SFC WNDS SHOULD
GRADUALLY WKN SOME AND BCM LESS GUSTY THRU THE EVNG HRS DCRSG TO
ABOUT 10 KTS LT TGT. MAY INCLUDE LLWS IN THE TAFS AGAIN TGT
ALTHOUGH IT APRS MARGINAL WITH SWLY LLJ OVER NWRN MO. NAM MDL FCST
SOUNDINGS INCRS WNDS AT 1800-2000 FT TO 41-44 KTS FM 220-230
DEGREES BY 06-07Z SUN AT THE TAF SITES. THEN THESE LOW LVL WNDS
DIMINISH AGAIN BY EARLY SUN MRNG. SHOULD JUST BE FEW-SCT DIURNAL
CUMULUS CLOUDS AGAIN ON SUN DURING THE LT MRNG AND AFTN HRS. SWLY
SFC WNDS AGAIN ON SUN...MAYBE NOT QUITE AS STG OR GUSTY AS TDA.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR AUDRAIN-KNOX-LEWIS-
MARION-MONROE-PIKE-RALLS-SHELBY-ST. CHARLES-ST. LOUIS-ST.
LOUIS CITY.
IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ADAMS IL-BROWN IL-
MADISON IL-PIKE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Aug 8, 5:16 AM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
616 AM CDT SAT AUG 8 2009
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
616 AM CDT SAT AUG 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
HOT AND HUMID WEATHER WILL BLANKET THE AREA TODAY. HIGHS WILL BE
IN THE MID TO UPPER 90S...WITH HEAT INDEX READINGS FROM 100 TO 105
DEGREES. A HEAT ADVISORY IS IN EFFECT FOR NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS...AND FOR THE ST LOUIS METRO AREA...FROM
NOON TO 8 PM. FOR FURTHER INFORMATION...PLEASE REFER TO THE ADVISORY
PRODUCT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE HOT AND HUMID WEATHER IS EXPECTED TO CONTINUE THROUGH SUNDAY
WITH HIGHS IN THE LOWER TO MIDDLE 90S AND HEAT INDEX READINGS
IN THE 100 TO 105 DEGREE RANGE. HIGH TEMPERATURES AND HEAT INDEX
READINGS WILL GRADUALLY DECREASE HEADING INTO MONDAY AND TUESDAY.
THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY AS A
COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TRUETT
Heat, St. Louis
- When
- August 8, 12:00 PM CST to August 9, 7:00 PM CST
- Where
- St. Louis forecast zone
- Injuries
- 7 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 38.641, -90.443 (the zone’s center; the record gives no point)
High temperatures reached the upper 90's across the St. Louis Metropolitan area. St. Louis County Department of Health reported 7 heat related injuries. Four were treated and released at area hospitals while 3 others had to be admitted.
Heat, St. Louis (C)
- When
- August 8, 12:00 PM CST to August 9, 7:00 PM CST
- Where
- St. Louis (C) forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.627, -90.198 (the zone’s center; the record gives no point)
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, August 8, 20091 death · 1 injured · 1 event
- Tornado and Hail in Minnesota, August 8, 2009$1.0 million · EF1 · 8 events
- Tornadoes and Damaging Winds in Wisconsin, August 8, 2009$625,000 · EF1 · 6 events
- Hail and Damaging Wind in South Dakota, August 8, 2009$211,000 · 4 in hail · 21 events
- Flash Flooding and Flooding in Wisconsin, August 8, 2009$168,000 · 13 events
- Hail and Damaging Winds in South Dakota, August 8, 2009$150,000 · 1 in hail · 4 events
- Lightning Strike in Wisconsin, August 8, 2009$75,000 · 1 event
- Tornado and Hail in Colorado, August 8, 2009$5,000 · EF0 · 29 events
- Flash Flooding and Hail in Minnesota, August 8, 20092.5 in hail · 22 events
- Lightning Strikes in Michigan, August 8, 2009$20,000 · 2 events
- Hail and Damaging Wind in Nebraska, August 8, 20092.75 in hail · 13 events
- Damaging Wind in Wisconsin, August 8, 20091 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193770, 193771.